Alert archive / Ohio / Frost Advisories in 2012

Frost Advisory 8, NWS Charleston, WV

September 23, 2012McDowell County, Wyoming County, West Virginia; 6 counties in Ohio; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this frost advisory at Sep 23, 2012, 3:34 AM EDT for McDowell County, Wyoming County, West Virginia; 6 counties in Ohio; Buchanan County, Dickenson County, Virginia. It took effect at Sep 24, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2012, 3:34 AM EDT (07:34 UTC)
In effect from
Sep 24, 2012, 2:00 AM EDT
Expired
Sep 24, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2425 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WWUS71 KRLX 230734
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
334 AM EDT SUN SEP 23 2012

OHZ066-067-075-083>085-231545-
/O.NEW.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/
PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
334 AM EDT SUN SEP 23 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED
  IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS
COULD BE MOVED INSIDE FOR EXTRA PROTECTION.

&&

$$
5 follow-up statements
546 
WWUS71 KRLX 231431
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 AM EDT SUN SEP 23 2012

OHZ066-067-075-083>085-232245-
/O.CON.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/
PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
1031 AM EDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR 
  KILLED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS
COULD BE MOVED INSIDE FOR EXTRA PROTECTION.

&&

$$
206 
WWUS71 KRLX 231820
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
220 PM EDT SUN SEP 23 2012

VAZ003-004-WVZ033>038-046-047-240230-
/O.EXA.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
220 PM EDT SUN SEP 23 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY.

* TEMPERATURES...IN THE 30S.

* TIMING...EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR 
  KILLED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS
COULD BE MOVED INSIDE FOR EXTRA PROTECTION.

&&

$$

OHZ066-067-075-083>085-240230-
/O.CON.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/
PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
220 PM EDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR 
  KILLED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS
COULD BE MOVED INSIDE FOR EXTRA PROTECTION.

&&

$$
515 
WWUS71 KRLX 240054
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EDT SUN SEP 23 2012

OHZ066-067-075-083>085-240900-
/O.CON.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/
PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
854 PM EDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...MID TO UPPER 30S.

* TIMING...EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR 
  KILLED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS
COULD BE MOVED INSIDE FOR EXTRA PROTECTION.

&&

$$

VAZ003-004-WVZ033>038-046-047-240900-
/O.CON.KRLX.FR.Y.0008.120924T0600Z-120924T1300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
854 PM EDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...MID TO UPPER 30S.

* TIMING...EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR 
  KILLED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS
COULD BE MOVED INSIDE FOR EXTRA PROTECTION.

&&

$$
064 
WWUS71 KRLX 240833
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
433 AM EDT MON SEP 24 2012

OHZ066-067-075-083>085-241300-
/O.CON.KRLX.FR.Y.0008.000000T0000Z-120924T1300Z/
PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
433 AM EDT MON SEP 24 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...MID 30S.

* TIMING...EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR 
  KILLED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS
COULD BE MOVED INSIDE FOR EXTRA PROTECTION.

&&

$$

VAZ003-004-WVZ033>038-046-047-241300-
/O.CON.KRLX.FR.Y.0008.000000T0000Z-120924T1300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
433 AM EDT MON SEP 24 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOW TO MID 30S.

* TIMING...EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR 
  KILLED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS OR FLOWERS
COULD BE MOVED INSIDE FOR EXTRA PROTECTION.

&&

$$
284 
WWUS71 KRLX 241245
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
845 AM EDT MON SEP 24 2012

...FROST ADVISORY WILL BE ALLOWED TO EXPIRE...

.TEMPERATURES AROUND THE REGION HAVE BEGUN TO CLIMB OUT OF THE THIRTIES.

OHZ066-067-075-083>085-241345-
/O.EXP.KRLX.FR.Y.0008.000000T0000Z-120924T1300Z/
PERRY-MORGAN-ATHENS-JACKSON-VINTON-MEIGS-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN
845 AM EDT MON SEP 24 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...


$$

VAZ003-004-WVZ033>038-046-047-241345-
/O.EXP.KRLX.FR.Y.0008.000000T0000Z-120924T1300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
845 AM EDT MON SEP 24 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Sep 23, 1:18 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 23, 1:18 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
118 AM EDT SUN SEP 23 2012

.SYNOPSIS...
A REINFORCING COLD FRONT WILL MOVE THROUGH THIS EVENING...FOLLOWED
BY HIGH PRESSURE LATE TONIGHT AND SUNDAY. A COOLER PATTERN FOR
SUNDAY THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...
FOR THE MOST PART CLEAR SKIES HAVE TAKEN CONTROL...WITH DEWPOINTS
DROPPING INTO THE 30S...AND EVEN SOME UPPER 20S. UPDATED GRIDS
BASED ON CURRENT OBS AND TRENDS.

PREVIOUS DISCUSSION...
COLD FRONT CURRENTLY MOVING THROUGH THE REGION THIS AFTERNOON. A
REINFORCING FRONT LOCATED TO THE WEST SHOULD MOVE THROUGH THIS
EVENING. SOME BRIEF SHOWERS POSSIBLE WITH BOTH FRONTS IN THE
NORTHERN COUNTIES. WITH WINDS REMAINING UP TONIGHT...WENT WITH THE
WARMER MET MOS FOR LOW TEMPERATURES. SOME DAYTIME CUMULUS POSSIBLE
ON SUNDAY.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
FROST POTENTIAL IN N MTN VALLEYS FOR SUN NIGHT WITH GOOD RADIATION
COOLING AND PORTIONS OF SE OH. MDLS DO LINGER SOME LLVL MOISTURE IN
THE N MTNS OVERNIGHT BUT THINK MOST OF THIS MAY STAY N OF THOSE
LOCATIONS. WILL CONT MENTION IN IN HWO. UPR 30S POSSIBLE ACROSS
OUTLYING RVR VALLEYS IN WV LOWLANDS AND NE KY AS WELL. SFC HIGH
REMAINS IN CONTROL FOR MON WITH SOME IMPROVEMENT IN DAYTIME HIGHS.
ANOTHER GOOD RADIATIONAL COOLING SETUP FOR MON NIGHT...THOUGH WAA
ALOFT WILL TEND TO KEEP RIDGES WARMER THAN VALLEYS. SIMILAR READINGS
FOR LOWS AS SUN NIGHT WHICH WARRANTS KEEPING FROST MENTION IN HWO
FOR MTN VALLEYS IN RANDOLPH AND POCAHONTAS. CLDS ON THE INCREASE
TUES WITH WAA AND SOME LIGHT SHRA POSSIBLE LATE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
GENERALLY FOLLOWED HPC THINKING IN THE EXTENDED. THIS WILL ALLOW UPR
TROF TO LIFT OUT NEXT WEEK WITH SOME SHOWERS MID TO LATE WEEK WITH A
SLOW MOVING COLD FRONT. THIS FRONT MAY OSCILLATE ABOUT THE AREA AS
CAD EVENT SETS UP ON EAST COAST WITH EASTERLY FLOW PROVIDING FOR
CLDS AND SOME SHRA AND COOLER TEMPS FOR EASTERN SLOPES. MODERATING
TEMPS WILL BE FEATURED...WITH READINGS CLIMBING TO SEASONABLE LEVELS.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
PRESSURE GRADIENT HAS RELAXED AND WINDS HAVE DIMINISHED...WITH
JUST LIGHT FLOW EXPECTED THROUGH SUNRISE. VERY DRY SURFACE AIR HAS
MOVED IN...AND WITH STILL A PUFF OF WIND EXPECTED...DO NOT EXPECT
WIDESPREAD FOG TO FORM. VFR SHOULD RULE THE DAY SUNDAY...WITH JUST
SOME MID LEVEL CUMULUS DRIFTING THROUGH DURING THE DAY AS A WEAK
UPPER LEVEL DISTURBANCE BRUSHES TO THE NORTH. GENERALLY NORTHWEST
WIND OF 5-10 KTS SUNDAY. CURRENTLY THINKING BOUNDARY LAYER WILL ONCE
AGAIN BE TOO DRY FOR WIDESPREAD FOG TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: NONE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  SUN 09/23/12
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    H    H    H    H    H    L    L    L    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    L    L    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z MONDAY...
BRIEF IFR POSSIBLE IN SHOWERS WEDNESDAY INTO THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/RPY
NEAR TERM...RPY/MZ
SHORT TERM...30
LONG TERM...30
AVIATION...MZ

Nearby

Frost Advisories in Ohio, 2012Frost Advisories in West Virginia, 2012Frost Advisories in Virginia, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.